Zufiria, J. A. (1987) Weakly nonlinear non-symmetric gravity waves on water of finite depth. Journal of Fluid Mechanics, 180 . pp. 371-385. ISSN 0022-1120. http://resolver.caltech.edu/CaltechAUTHORS:20120621-112418799
- Published Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20120621-112418799
A weakly nonlinear Hamiltonian model for two-dimensional irrotational waves on water of finite depth is developed. The truncated model is used to study families of periodic travelling waves of permanent form. It is shown that non-symmetric periodic waves exist, which appear via spontaneous symmetry-breaking bifurcations from symmetric waves.
|Additional Information:||© 1987 Cambridge University Press. Received February 11 1986; Revised October 3 1986; Published Online April 21 2006. I am indebted to Professor P. G. Saffman for his encouragement and valuable advice during the course of this research. Conversations and communications with Dr MacKay have contributed greatly to this paper. I would like to thank Dr Doedel for his useful help in running the code AUTO. This work was supported by the Office of Naval Research (N00014-79-C-0412, NR062-639). I also wish to acknowledge receipt of a Fulbright award.|
|Official Citation:||J. A. Zufiria (1987). Weakly nonlinear non-symmetric gravity waves on water of finite depth. Journal of Fluid Mechanics, 180 , pp 371-385 doi:10.1017/S002211208700185X|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Aucoeur Ngo|
|Deposited On:||21 Jun 2012 18:51|
|Last Modified:||26 Dec 2012 15:21|
Repository Staff Only: item control page